×

zbMATH — the first resource for mathematics

Existence and non-existence of solutions for a class of Monge-Ampère equations. (English) Zbl 1165.35023
Summary: We study the boundary value problems for Monge-Ampère equations: \(\det D^2u=e^{-u}\) in \(\Omega \subset \mathbb R^n\), \(n \geq 1\), \(u|_{\partial \Omega }=0\). First we prove by the argument of moving plane that any solution on the ball is radially symmetric. Then we show that there exists a critical radius such that if the radius of a ball is smaller than this critical value then a solution exists, and vice versa. Using the comparison between domains we can prove that this phenomenon occurs for every domain. Finally we consider an equivalent problem with a parameter \(\det D^2u=e^{-tu}\) in \(\Omega\), \(u|_{\partial \Omega }=0\), \(t\geq 0\). By using Lyapunov-Schmidt reduction method we get the local structure of the solutions near a degenerate point; by Leray-Schauder degree theory, a priori estimate and bifurcation theory we get the global structure.

MSC:
35J65 Nonlinear boundary value problems for linear elliptic equations
35J60 Nonlinear elliptic equations
35J20 Variational methods for second-order elliptic equations
58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
35B45 A priori estimates in context of PDEs
35B32 Bifurcations in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bollobas, B., Linear analysis: an introduction course, (1999), Cambridge Univ. Press Cambridge
[2] Chang, Kung-Ching, Methods in nonlinear analysis, (2005), Springer-Verlag Berlin, Heidelberg · Zbl 1081.47001
[3] Crandall, M.G.; Rabinowitz, P.H., Bifurcation from simple eigenvalues, J. funct. anal., 8, 321-340, (1971) · Zbl 0219.46015
[4] Gilbarg, D.; Trudinger, N.S., Elliptic partial differential equations of second order, (2001), Springer-Verlag Berlin, Heidelberg · Zbl 0691.35001
[5] Dancer, E.N., Finite Morse index solutions of exponential problems, Ann. inst. H. Poincaré anal. non linéaire, 25, 1, 173-179, (2008) · Zbl 1136.35030
[6] Gidas, B.; Ni, Wei-Ming; Nirenberg, L., Symmetry and related properties via the maximum principle, Comm. math. phys., 68, 3, 209-243, (1979) · Zbl 0425.35020
[7] Bakelman, I.J., Variational problems and elliptic monge – ampère equations, J. differential geom., 18, 4, 669-699, (1983) · Zbl 0537.58019
[8] Delanoe, Ph., Radially symmetric boundary value problems for real and complex elliptic monge – ampère equations, J. differential equations, 58, 3, 318-344, (1985) · Zbl 0564.35044
[9] Rabinowitz, P.H., On bifurcation from infinity, J. differential equations, 14, 4, 462-475, (1973) · Zbl 0272.35017
[10] Tian, G., Canonical metrics in Kähler geometry, Lectures math. ETH Zürich, (2000), Birkhäuser Verlag Basel · Zbl 0978.53002
[11] Tso, Kaising, On a real monge – ampère functional, Invent. math., 101, 425-448, (1990) · Zbl 0724.35040
[12] Viterbo, Claude, Metric and isoperimetric problems in symplectic geometry, J. amer. math. soc., 13, 2, 411-431, (2000) · Zbl 0964.53050
[13] Wang, Weiye, On a kind of eigenvalue problems of monge – ampère type, Chinese ann. math. ser. A, 28, 3, 347-358, (2007) · Zbl 1142.35386
[14] Wang, Xujia, A class of fully nonlinear elliptic equations and related functionals, Indiana univ. math. J., 43, 1, 25-54, (1994) · Zbl 0805.35036
[15] Wang, Songgui; Wu, Mixia; Jia, Zhongzhen, Matrix inequalities, (2006), Science Press Beijing, (in Chinese) · Zbl 1114.62067
[16] Zhang, Zhitao, On bifurcation, critical groups and exact multiplicity of solutions to semilinear elliptic boundary value problems, Nonlinear anal., 58, 5-6, 535-546, (2004) · Zbl 1126.35323
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.